Harmonic spaces associated with adjoints of linear elliptic operators
Annales de l'Institut Fourier, Volume 25 (1975) no. 3-4, p. 509-518

Let L be an elliptic linear operator in a domain in R n . We imposse only weak regularity conditions on the coefficients. Then the adjoint L * exists in the sense of distributions, and we start by deducing a regularity theorem for distribution solutions of equations of type L * u= given distribution. We then apply to L * R.M. Hervé’s theory of adjoint harmonic spaces. Some other properties of L * are also studied. The results generalize earlier work of the author.

Soit L un opérateur elliptique linéaire dans un domaine de R n . Pour ses coefficients on suppose seulement des conditions de régularité faibles. Alors l’adjoint L * existe au sens des distributions, et on commence par déduire un théorème de régularité pour les solutions-distributions d’une équation de type L * u= distribution donnée. On applique ensuite à L * la théorie des espaces harmoniques adjoints de Mme Hervé. Quelques autres propriétés de L * sont également étudiées. Les résultats généralisent un travail antérieur de l’auteur.

@article{AIF_1975__25_3-4_509_0,
     author = {Sj\"ogren, Peter},
     title = {Harmonic spaces associated with adjoints of linear elliptic operators},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {25},
     number = {3-4},
     year = {1975},
     pages = {509-518},
     doi = {10.5802/aif.595},
     zbl = {0303.35034},
     mrnumber = {53 \#5909},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1975__25_3-4_509_0}
}
Harmonic spaces associated with adjoints of linear elliptic operators. Annales de l'Institut Fourier, Volume 25 (1975) no. 3-4, pp. 509-518. doi : 10.5802/aif.595. http://www.numdam.org/item/AIF_1975__25_3-4_509_0/

[1] S. Agmon, A. Douglis and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions I., Comm. Pure Appl. Math., 12 (1959), 623-727. | MR 23 #A2610 | Zbl 0093.10401

[2] N. Boboc and P. Mustata, Espaces harmoniques associés aux opérateurs différentiels linéaires du second ordre de type elliptique, Lectures Notes in Mathematics, 68, Springer-Verlag, Berlin 1968. | MR 39 #3020 | Zbl 0167.40301

[3] J.-M. Bony, Principe du maximum dans les espaces de Sobolev, C. R. Acad. Sc., Paris, 265 (1967), 333-336. | MR 36 #6759 | Zbl 0164.16803

[4] F. E. Browder, Functional analysis and partial différential equations II, Math. Ann., 145 (1962), 81-226. | MR 25 #318 | Zbl 0103.31602

[5] R.-M. Hervé, Recherches axiomatiques sur la théorie des fonctions surharmoniques et du potentiel, Ann. Inst. Fourier, 12 (1962), 415-571. | Numdam | MR 25 #3186 | Zbl 0101.08103

[6] C. Miranda, Partial Differential Equations of Elliptic Type, Second Revised Edition. Springer-Verlag, Berlin 1970. | MR 44 #1924 | Zbl 0198.14101

[7] P. Sjögren, On the adjoint of an elliptic linear differential operator and its potential theory, Ark. Mat., 11 (1973), 153-165. | MR 49 #10899 | Zbl 0267.31011